Thunderstorm Wind, Stearns
- When
- July 19, 2:45 AM CST
- Where
- Stearns County, Lake Henry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.467, -94.817
Large branches were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 18, 2:00 PM CST, 12 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SUN JUL 18 2004 .DISCUSSION... WEAK S/W RIDING ALONG INCREASING THETA-E ADVECTION CONTINUING TO TRIGGER WDLY SCT CONVECTION BEGINNING TO ADVANCE INTO NRN CWA. AREA LINES UP WITH RUC DIFFERENTIAL THETA-E ADVECTION WHICH DOES CARRY ACRS CNTRL MN THIS EVE...HENCE WL CARRY ISOLD/SCHC POPS FARTHER SOUTH THIS EVE CONSIDERING TIME OF DAY...BUT LAPS SHOWING LESS INSTABILITY TWD TWIN CITIES. WHILE SRN END OF CONVECTION LKLY TO WEAKEN THIS EVE...UPSTREAM SHARPENING S/W WITH INCREASING LOW LEVEL MOISTURE FLUX CONVERGENCE ALONG WITH INCRG Q-G FORCING PUSHES ACRS ERN MN/WRN WI LTR TNGT. HENCE WL CONT SML POPS LTR TNGT INTO MON MRNG IN MAINLY ERN AREAS. STILL LEANING TWD USING ETA GUIDANCE FOR THIS SHORT TERM CYCLE. LAST THREE RUNS MUCH MORE CONSISTENT WITH FEATURES SFC AND ALOFT...AND IN AGREEMENT WITH ECMWF/UKMO/CANADIAN IN MORE NRN SOLUTION...WHILE GFS BOUNCING ALL AROUND WITH FEATURES. HOWEVER S/W EXPCD TO MOVE THRU LTR TUE AND TUE NGT...MAY BE A BIT OVERDONE. HENCE WITH LOW CONFIDENCE...WL KEEP POPS IN CHC CATEGORY THRU SHORT TERM PD. VERY WEAK FRONTAL ZONE LKLY TO LINGER ACRS SRN MN/WRN WI MON AFTN BUT CONVERGENCE/FORCING NEGLIGIBLE. DESPITE UNSTABLE ATMOSPHERE BY MID AFTN...WL CONT WITH DRY WORDING FOR NOW. LOW LEVEL JET OF 25 TO 35 KTS DVLPS LTR MON NGT INTO TUE MRNG. PSBL MCS SHOULD RMN MOSTLY WEST OF CWA THRU 12Z TUE HENCE WL CUT BACK ON POPS TO ONLY WRN AREAS. LID NOT AS STRONG FOR TUE. GOOD CONSISTENCY IN LTR PDS OF ETA...BUT HINTING AT PSBL SVR WX OUTBREAK TUE AFTN INTO EVE. PWATS INCR TO OVR 2 INCHES WITH STRONG Q-G FORCING PASSING ACRS SRN MN DURING THIS PD. STRENGTH OF SYSTEM SHUD EASILY BREAK THRU WK CAP WITH ZERO TO 6KM BULK SHEAR OF 50 KTS AND VGPS OVR 6 LEFT IN SML POPS FOR WED PER COORD. LONGER TERM...WED NIGHT THRU SUN. SOME UNCERTAINTY HOW FAST THE FIRST COLD FRONT WILL MOVE THROUGH ON WEDNESDAY..BUT CURRENT GRIDS LOOK OK WITH PRECIP IN THE FORECAST. OTHERWISE MODELS CONSISTENT WITH TREND OF A BIT BELOW NORMAL TEMPS FOR FRIDAY INTO SUNDAY. ON THU..SECOND COLD FRONT WILL PUSH SWARD INTO NRN MN AND IS FCST TO SLOWLY DRIFT SWARD ACROSS ZONES THRU THU NIGHT. FRONT IS SLOWLY DRYING AS IT PUSHES SWARD SO AM NOT SURE HOW FAR S FRONTAL PRECIP WILL GET. FOR NOW HAVE ADDED 30 POP TSRA FAR N ZONES THU AND THU NIGHT. COOLER AIR FILTERS IN BEHIND FRONT FRI WITH HIGH PRES BUILDING IN FROM NW. HIGH TEMPS IN THE 70S AND DEW PTS IN THE LOWER 50S FRI/SAT. HIGH WILL DOMINATE WEATHER THRU SUN MAKING THIS COMING WEEKEND DRY. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MBK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1021 AM CDT SUN JUL 18 2004 MNZ041>045-047>053-055-057>059-WIZ014>016-191100- BARRON-BENTON-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI-MEEKER- MILLE LACS-MORRISON-POLK-POPE-RUSK-SHERBURNE-STEARNS-STEVENS-SWIFT- TODD-WRIGHT- 1021 AM CDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND A SMALL PART OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT. SOME STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THESE STORMS COULD CONTAIN GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ054-056-060>070-073>078-082>085-091>093-WIZ023>028-191100- ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LAC QUI PARLE-LE SUEUR-MARTIN- MCLEOD-NICOLLET-PEPIN-PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SIBLEY-ST CROIX-STEELE-WASECA-WASHINGTON-WATONWAN-YELLOW MEDICINE- 1021 AM CDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...AND PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THESE STORMS COULD CONTAIN GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RICHARDSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1036 PM CDT SUN JUL 18 2004 MNZ041-047-048-054>056-064-190429- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 1036 PM CDT SUN JUL 18 2004 ...TORNADO WATCH CANCELLED FOR WEST CENTRAL MINNESOTA... TORNADO WATCH NUMBER 654...WHICH HAD BEEN IN EFFECT UNTIL 1 AM... HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN WEST CENTRAL MINNESOTA... CHIPPEWA...DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT... AND YELLOW MEDICINE.
The Minneapolis radar (KMPX), 120 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large branches were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414492.